Alert archive / Maine / Gale Warnings in 2021
Gale Warning 25, NWS Gray, ME
NWS Gray, ME issued this gale warning at Sep 1, 2021, 3:08 PM EDT. It took effect at Sep 2, 2021, 4:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2021, 3:08 PM EDT (19:08 UTC)
- In effect from
- Sep 2, 2021, 4:00 AM EDT
- Expired
- Sep 2, 2021, 10:01 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
124 WHUS71 KGYX 011908 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 308 PM EDT Wed Sep 1 2021 ANZ154-020915- /O.UPG.KGYX.GL.A.0021.210902T0800Z-210902T2000Z/ /O.NEW.KGYX.GL.W.0025.210902T0800Z-210902T2000Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 308 PM EDT Wed Sep 1 2021 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT THURSDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 4 AM to 4 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ153-020915- /O.EXA.KGYX.SC.Y.0054.210902T0800Z-210903T0800Z/ Casco Bay- 308 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Casco Bay. * WHEN...From 4 AM Thursday to 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150>152-020915- /O.CON.KGYX.SC.Y.0054.210902T0800Z-210903T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- 308 PM EDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 AM EDT FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 3 to 6 ft expected. * WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM, Penobscot Bay and Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM. * WHEN...From 4 AM Thursday to 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
631 WHUS71 KGYX 020656 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 256 AM EDT Thu Sep 2 2021 ANZ154-022000- /O.CON.KGYX.GL.W.0025.210902T0800Z-210902T2000Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 256 AM EDT Thu Sep 2 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 4 AM to 4 PM EDT Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ150>153-022100- /O.CON.KGYX.SC.Y.0054.210902T0800Z-210903T0800Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- 256 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 4 ft expected. * WHERE...Casco Bay. * WHEN...From 4 AM Thursday to 4 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
366 WHUS71 KGYX 021401 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1001 AM EDT Thu Sep 2 2021 ANZ154-030415- /O.CAN.KGYX.GL.W.0025.000000T0000Z-210902T2000Z/ /O.EXB.KGYX.SC.Y.0054.000000T0000Z-210903T1000Z/ Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1001 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 4 ft expected. * WHERE...Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ150>153-030415- /O.EXT.KGYX.SC.Y.0054.000000T0000Z-210903T1000Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-Casco Bay- 1001 AM EDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 4 ft expected. * WHERE...Casco Bay. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Sep 1, 10:02 AM EDT, 5 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 10:02 AM EDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1002 AM EDT Wed Sep 1 2021
.SYNOPSIS...
The remnants of Hurricane Ida will move through the Central
Appalachians today and toward the Mid Atlantic coast. As the low
pressure tracks near southern New England tonight it will
develop into a warm season Nor'Easter, bringing heavy rain
through southern New Hampshire and into coastal Maine. Rain ends
on Thursday as the low moves off toward the Canadian Maritimes.
Drier conditions follow behind the storm as high pressure moves
in through Saturday. The next chance of rain will be with an
approaching trough on Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10am update.. Minor adjustments to the current conditions.
Clouds have spread over the entire region ahead of low pressure
over NJ which will impacts our area later tonight.
7AM UPDATE...
Made minor adjustments to early morning temperatures based on
latest observations. Otherwise no changes in forecast thinking.
ORIGINAL DISCUSSION...
High pressure over the area has allowed temperatures to bottom
out overnight with many stations in the higher terrain below
60F. Last night's balloon sounding had PWATs of 0.8" with a fair
amount of dry air in the mid levels. This will support dry
conditions across the area today with temperatures near normal.
Focus will be to our southwest with the track of Ida, and to the
trough coming out of the Great Lakes. These two features will
dominate the short term weather starting tonight. For today, the
main impact will be moisture streaming into the area which will
support mid/high clouds that will gradually lower as the
airmass transitions.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Attention then turns to the remnants of Ida. We will see the
tropical system interacting with a dry Canadian airmass with the
surface cold front to our south becoming the focus for heavy
rain. An impressive upper level jet will aid in pulling some of
the tropical moisture further north into New England tonight,
with a tongue of PWATs up to 2". The focus of the 900-500mb
frontogenetic fields and deep CSI depth will yield larger
rainfall amounts south of the forecast area. However, the
strengthening frontal convergence and overrunning with high K
index values point to widespread heavy rainfall extending
northward into extreme southern NH and ME. Fortunately the
airmass in advance of Ida will be fairly dry, limiting the
rainfall amounts across most of the region. For areas where the
PWATs do jump up >1.75" we can expect widespread 1-3" amounts
and bands of 3 to 4"+ possible over an 18 hr period. Do expect
banding on the cold side of the surface frontal boundary where
very strong low level frontogenesis will combine with the deep
moisture and increasing divergence aloft. Despite the impressive
mid lvl frontogenesis, do not expect the area to see enough
instability to favor thunder. Drier air will wrap into the
backside of the system Thursday afternoon and evening leading to
rapid clearing. Have accounted for some wrap around moisture
bringing scattered showers to the mountains in the north for the
later part of the day. Given the increase in expected CAA have
lowered temperatures slightly on Thursday with highs in the mid
60s for much of the area.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
The upper trough lingers over New England on Friday providing a
cool day with a chance of some continued showers, especially i
the north. We should see some dry advection through the day,
though, so eventually showers will come to an end. As high
pressure builds in from the west we'll see a couple of cool
nights with temperatures dropping into the 40s and 50s and highs
only making the low to mid 70s on Saturday despite strong
sunshine.
The next upper trough over Central Canada sends a wave eastward
through the Great Lakes on Saturday and arriving in New England
on Sunday. This will represent an attempted return of warmer and
more humid air, with showers possible as it arrives. Monday
looks a bit drier as we are behind the first wave with another
one arriving as early as Tuesday.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Short Term...Sct High mid and high clouds continue to stream
over the region and have limited fog development. Concerned with
LEB where breaks are more pronounced, likely increasing chances
of fog development. Have reduced fog expectations at HIE.
Otherwise VFR conditions for the daytime period. Conditions will
deteriorate rapidly tonight when the moisture moves into the
region. Only just start to touch upon this period with this set
of TAFs. Generally expect conditions to rapidly drop from VFR to
MVFR, and then to IFR for areas of heavier rainfall after 06Z
Thu.
Long Term...Conditions should be mostly VFR through Saturday,
although morning fog is possible especially at valley locations.
MVFR conditions and showers may arrive as early as Sunday
afternoon.
&&
.MARINE...
Short Term...High pressure will lead to fair conditions across
the coastal water today. With the frontal boundary lifting back
north tonight, expect to see an periods of moderate to heavy
rainfall. The post tropical surface low from Ida will move off
the eastern seaboard and transition into a standard nor'easter
type set up Thursday into Friday. Currently model guidance puts
the modest cyclogenesis over the Canadian maritimes, but have
concerns that we could see the gradient tighten faster than the
guidance suggests. This would put solid SCA winds with gusts of
gale force in the Gulf of Maine. Have raised winds and seas
accordingly and hoisted Small Craft headlines with a Gale Watch
for the southern waters. Strongest winds will likely occur
during the first half of Thursday. Pressure gradient and
subsequently winds will be slow to relax with the low lingering
just east of Maine.
Long Term...Expect light offshore flow Friday and Saturday as
high pressure moves in. Southerly flow picks up on Sunday as
high pressure moves east and a trough approaches from the west.
&&
.HYDROLOGY...
Expect the axis of heavy rain to focus over southern NH and ME
tonight into early Thursday morning, then along the midcoast
Thursday. The lower cloud depths and wetbulbs away from the
coast the precipitation efficiency will be greatly reduced,
with the coastal plains likely to see <1" storm total rainfall,
and even lesser amounts in the drought stricken highlands and
lakes regions where dewpoints will likely not rise out of the
40s. A flood watch is being issued for tonight into Thursday for
s NH and sw ME where flash flood guidance is running between 2
to 3 inches.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Flash Flood Watch from late tonight through Thursday afternoon
for MEZ018-023.
NH...Flash Flood Watch from late tonight through Thursday afternoon
for NHZ008-010>015.
MARINE...Small Craft Advisory from 4 AM Thursday to 4 AM EDT Friday for
ANZ150>152.
Gale Watch from late tonight through Thursday afternoon for
ANZ154.
&&
SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...Jamison
LONG TERM...KimbleHazardous weather outlook, Sep 1, 2:57 PM EDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 257 PM EDT Wed Sep 1 2021 MEZ018-023-NHZ008-010>015-021900- Interior York-Coastal York-Merrimack-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 257 PM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ024>028-021900- Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- 257 PM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for south central Maine and southwest Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ007>009-012>014-019>021-033-NHZ001>007-009-021900- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Central Interior Cumberland- Androscoggin-Kennebec-Interior Cumberland Highlands-Northern Coos- Southern Coos-Northern Grafton-Northern Carroll-Southern Grafton- Southern Carroll-Sullivan-Belknap- 257 PM EDT Wed Sep 1 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, central New Hampshire and northern New Hampshire. .DAY ONE...This afternoon and tonight. Rain is expected to arrive tonight and become heavy at times as low pressure associated with the remnants of Hurricane Ida moves through southern New England. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ022-021900- Interior Waldo- 257 PM EDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ150>153-021900- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- 257 PM EDT Wed Sep 1 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ154-021900- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 257 PM EDT Wed Sep 1 2021 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EDT THURSDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:35 AM EDT | Flash Flood Watch | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 29 hr |
| Sep 1, 3:37 AM EDT | Gale Watch | GYX | 12 hr | |
| Sep 1, 3:37 AM EDT | Small Craft Advisory | GYX | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.